If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Tequin

Collapse

About the Author

Collapse

mtlieb Find out more about mtlieb
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Tequin

    Hi All,

    My PCP gave me some samples of Tequin 400mg today to see if we can hold this infection at bay until i have the second sinus surgery. Tequin is one of the fluoroquinolone antibiotics.

    As always i did some internet research to see if there were any reasons why i shouldn't take it, and the only dangerous drug interaction listed was with Betapace. I'm on Atenolol so i guess i'm okay, but it's still a beta blocker, and so is Betapace right? Also, the Tequin literature warns against taking it if you have QTc prolongation, and that sounds kinda familiar, like i've seen that on one of my test results. Is this common with HCM?

    Anyway, i took the darn pill, and my heart is beating like it's going to jump out of my chest, but just about any antibiotic tends to do that to me so i'm not going to get very excited about it right now. At this point i'm willing to make some trade-offs anyway if at least one problem gets taken care of

    Any thoughts on Tequin and HCM and/or beta blockers?

    Thanks,

    Jim
    "Some days you're the dog... some days you're the hydrant."

  • #2
    Re: Tequin

    Hi Jim,

    Betapace is an anti-arrythmic as well as a beta blocker. It is a super-charged beta blocker, and is basically much stronger than the regular beta blocker that you (and I, actually also) take. It is like 2 kinds of medicine in one.

    Long QT is a type of arrythmia that itself can cause sudden death. It can degenerate into torsades des pointes and kill you. Basically, it is another type of hereditary condition that causes sudden cardiac death. As far as I know, people with HCM don't have a long QT interval as well. We just get garden variety a fib, v tach and v fib (which isn't good either, just different.) I wouldn't worry about it too much as long as you feel ok with the drugs. I personally fainted after taking Levaquin once and wouldn't ever take another quinolone, but that's me.

    How are you feeling otherwise? I read your post the other day, and feel terrible that you aren't getting more answers. As far as I can tell, neurologists don't do anything unless you are dying. That's my own experience with them. My cardiologists are so much better....

    Good luck,

    Cynthia
    Daughter of Father with HCM
    Diagnosed with HCM 1999.
    Full term pregnancy - Son born 11/01
    ICD implanted 2/03; generator replaced 2/2005 and 2/2012
    Myectomy 8/11/06 - Joe Dearani - Mayo Clinic.

    Comment


    • #3
      Re: Tequin

      Jim, Long QT Syndrome is a separate condition as Cynthia says, but many of the heart meds can prolong the QT interval. If this happens, the same risk exists for that person. Torsades des pointes is a form of Ventricular tach. Yes, V tach takes different forms and requires individual treatments. Betapace is one of those meds, so you've seen the warning. Betapace is very different from Atenolol, as Cynthia notes. Call your cardiologist today, check with your pharmacist, and make sure the ENT doc is aware of your heart condition and other meds. If you don't feel right after taking the med, don't take a chance. This is serious business, make sure it's not a serious problem for you.

      EP Laurie, are you still reading the message board? Haven't heard from you in a while. Do you have anything to add? Thanks, Linda

      Comment


      • #4
        Re: Tequin

        Ditto to Lindas posting
        Lisa
        Knowledge is power ... Stay informed!
        YOU can make a difference - all you have to do is try!

        Dx age 12 current age 46 and counting!
        lost: 5 family members to HCM (SCD, Stroke, CHF)
        Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
        Therapy - ICD (implanted 97, 01, 04 and 11, medication
        Currently not obstructed
        Complications - unnecessary pacemaker and stroke (unrelated to each other)

        Comment


        • #5
          Re: Tequin

          I found a similar problem with the antibiotic Levaquin (Levofloxacin) which can also increase the QT interval.
          Two drugstores did not find an interaction in their databases, but several of my own drug interaction programs showed a class one possible fatal interaction. My doctor took this seriously and after further research, told me not to take Norpace at the same time as Levaquin.

          Comment

          Today's Birthdays

          Collapse

          Working...
          X